MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent db stent was implanted in the right hepatic duct to treat a hepatic stricture during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the pull wire was attempted to be pulled to release the stent.However, the pull wire was completely withdrawn but the black guide catheter was detached from the delivery system.The catheter was removed from the scope, and it was noted that the stent remained in the scope.The physician then decided to push the guide catheter over the scope to push the stent up into the duct.The detached guide catheter was then removed together with the delivery system.The stent was successfully placed past the stricture, and the procedure was completed.There were no patient complications reported as a result of this event.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the stent barb cover over the trailing barb, to assist with stent introduction into the scope." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: an advanix rx biliary stent db and its delivery system was received for analysis.The guidewire was still inside the delivery system.The guide catheter and the suture were not returned; they were detached from the device.Visual inspection found the push catheter suture hole torn.Additionally, media inspection was performed on provided photographs by the complainant, where it was observed that the guide catheter was detached from the device.Product analysis confirmed the reported events of catheter guide break and stent failure to deploy.The guide catheter did not return, as it had detached.It is most likely that this detachment occurred due to excessive force applied during withdrawal, possibly influenced by the tortuosity of the anatomy or the position of the device, which may have made the guide catheter difficult to pull back.The investigation concluded that the reported events and additional observed damages were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Since the stent could not be deployed, the push catheter suture hole was damaged due to the pressure exerted by the suture during attempts to deploy the stent.Because the push catheter suture hole was torn, the suture was most likely stuck in the torn hole, preventing the stent from deploying as expected and ultimately causing the suture to detach during the procedure.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.The ifu states "slide the stent barb cover over the trailing barb, to assist with stent introduction into the scope.".
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23251264
Report Number3005099803-2025-05109
Device Sequence Number10313704
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public(01)08714729787433(17)261203(10)35448154
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534340
Device Catalogue NumberM00534340
Device Lot Number0035448154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient RaceWhite